Doctors Lounge - Surgery AnswersBack to Surgery Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/19/2017.
Forum Name: Surgery Topics
Question: Nasal Septoplasty Post Op Problem
|a5621789 - Fri Apr 17, 2009 6:01 pm||
I was having really bad alergies and my Dr forbade me to take my only relief. Flonase. So about a week after my Nasal Septoplasty, in an effort to breath better I put my finger in my nose and pushed. Now my nose is no longer straight and I'm having much more difficulty breathing through it. I don't know what to do? how to straighten it. It almost looks straight inside and out but I can't breath through it, and one side feels slightly blocked off at the top. My Dr. Can't see me for a week and I'm afraid that it will have healed too much in the time. What can I do?
|Dr.M.Aroon kamath - Sat Oct 17, 2009 8:24 pm||
Your digital manipulation could have had the potential to cause a septal hematoma,
This is one of the known complications following septoplasty procedures (although,is a rare complication).This can result in deformity of the nose later on.
The other possibility is swelling of the turbinates (again caused by self-innflicted trauma).Both of these are capable of narrowing the nasal cavity acutely to cause a sensation of nasal blockade.
Please consult your ENT surgeon as soon as possible.Earlier, the better.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.